Muscle Atrophy Symptoms?

Hey guys,

I’m wanting to know if anyone has experienced the muscle atrophy symptoms associated with PFS? I’m curious about the onset of symptoms, severity, and overall how long it took to notice the muscle atrophy? Does this happen gradually over a time period, even with a nutritious diet and regular weight lifting/exercising? Any input will be helpful.

Yes, I have. Actually, began with fasciculations in calves. Fast forward from the first date they started 4-5 months and my calves and lower legs were skinny and veins popped out. It’s been 15 months since the fasciculations started, and while they are worse in certain periods, they are always present for me. I feel like my legs are getting skinnier and skinnier, even though I lift 3 days per week. I can still do squats but the volume has been severely decreased. My upper body appears normal but my lower body looks like a cancer patient. I have also lost fat on feet because walking has become more difficult.

I think it’s likely endocrine but obviously I can’t rule out severe neurological issues like ALS without seeing a neurologist.

Hi, I am 8 months post my last finasteride dose and I started noticing weight loss (it seems mostly muscle) about 1.5 to 2 months ago. Prior to that I was a little bit down in weight due to eating clean, but I had not noticed any muscle loss. So far, I notice it mostly in my shoulders and glutes. I have not been able to gain it back yet, despite trying to eat more. I had blood work and an abdominal CT to rule out other causes but they came back normal. I’ve always been blessed with good genetics as far as body shape goes, and I am still lean and tone but my mass is definitely less. I would say I am down about 8 lb of muscle for no known reason and down about 10-13 lb overall. I have not been this light in over 10 years. I have tried to remain as objective about it as possibly, without over thinking things, but I have to say that my muscles seem less firm/hard as well. I find it a little odd that I did not notice this or have these symptoms till about 6 months post cessation of the fin, but I don’t have anything else at this point to attribute it to. My workout frequency and duration has not changed that much over the past couple years. Otherwise, I am healthy.

What have you experienced as far as time period that you noticed muscle loss, location of it, etc. ?

I noticed muscle loss/wasting happen around 6 months after my crash and to top that I also developed the muscle twitches as well. Most of my mass was lost in my arms and legs. People would always ask how my arms were so big prior to PFS lol now I never get that anymore.

Hey man, what’s going on! Yes, I’ve noticed a waxing type of look on my muscles. I’ve actually put on a lot of weight since getting off finasteride (up 25 pounds). My muscles ache and twitch but not as bad as it was a year ago. It’s still there though…always lingering. Also, when I lift weights, my muscle have a strange type of soreness that’s hard to describe. Also, if I do an arm circle type of rotation for example, my muscles will feel strangely tight for some reason.

Can I suggest that you try to document your body - photograph and measure and then date those things.

Check again a month later and so on.

If this is happening, being able to prove it would be helpful.

How long has it been now since you quite taking the saw palmetto? Have you been able to gain any of the muscle back since?

So you would say you had muscle loss but fat gain? How long after cessation of fin did you notice this? How long did it take for it to start reversing some / improve? Did you workout habits change at all?

It’s been 2 years I took a shampoo called regenepure DR It contains both saw palmetto and ketokonzole. No I would say I can no longer build muscle anymore I put on fat easily around my stomach now. Muscles are soft now.

@AaronF Are you telling that You have PFS from a shampoo?

Yes it’s a topical I know but it’s had detrimental side effects on me there’s a few others here who crashed from this as well

@AaronF you mean your first crash is caused by topical SP and Keto?

Yes i never took saw palmetto orally it was in the shampoo along with ketokonzole which both inhibit 5AR

It’s crazy, man! I’m so sorry. Are your synthoms just sexual, or you have physical too? @AaronF

Sexual and physical along with cognitive problems brain fog and severe headaches

I’m so sorry to read that… @AaronF

I would say yes to both muscle loss and fat gain. I noticed it shortly after quitting propecia (took it for eight years). Nothing has reversed. I still try to run and lift weights if I can.

I can recommend that you follow this.
Overdomination of AR could give muscle problems.
I also try to after finishing my tribulus cycle.

Wow, that is crazy; just from a shampoo. Very sorry to hear that.
Have you discussed it with any doctors and If so, have any of them acknowledged it?
Have you tried anything to overcome the side effects; work out more, supplements, etc ?

Man let me tell you I’ve seen many doctors none of them believe me, they are forcing anti depressants on me everytime. I’ve been labeled a hypochondriac etc.

I always worked out prior to PFS I have very little energy now due to the extreme fatigue that stuff gave me.

Supplements I use now are taurine and tribulus along with bcaa, I’ve gotten benefits from them but they only work for so long before they stop effecting me completely. I still work out now but only no every other day since the fatigue is so bad